Alert archive / Hawaii / Wind Advisories in 2026
Wind Advisory 9, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 13, 2026, 2:15 AM HST for Hawaii County, Hawaii. It took effect at Mar 13, 2026, 6:00 AM HST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2026, 2:15 AM HST (12:15 UTC)
- In effect from
- Mar 13, 2026, 6:00 AM HST
- Expired
- Mar 13, 2026, 1:13 PM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 0.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207 WWHW70 PHFO 131215 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 215 AM HST Fri Mar 13 2026 HIZ001-003-004-006-007-009>011-015>018-029>050-140330- /O.CON.PHFO.HW.W.0005.000000T0000Z-260315T1600Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West-Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala-Kipahulu-South Maui/Upcountry- South Haleakala- 215 AM HST Fri Mar 13 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY KAUAI COUNTY, OAHU, MAUI COUNTY... * WHAT...South to southwest winds 30 to 40 mph with gusts up to 70 mph Kauai County, Oahu, Maui County. * WHERE...Island wide strong gusty winds are possible, but areas most at risk are communities north and east of steep mountains. * WHEN...Until 6 AM HST Sunday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ022-028-140330- /O.CON.PHFO.HW.W.0005.000000T0000Z-260316T0400Z/ Haleakala Summit-Big Island Summits- 215 AM HST Fri Mar 13 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY HALEAKALA AND BIG ISLAND SUMMITS... * WHAT...Southwest winds 55 to 75 mph with gusts up to 110 mph expected Haleakala and Big Island summits. * WHERE...Haleakala Summit and Big Island Summits of Mauna Kea and Mauna Loa. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that winds at the summits are expected to be at least 56 mph, with gusts over 66 mph. Take necessary precautions to protect property. Travel to summit areas should be delayed until winds subside. && $$ HIZ023-026-027-051>054-140330- /O.UPG.PHFO.HW.A.0003.260313T1600Z-260315T1600Z/ /O.NEW.PHFO.WI.Y.0009.260313T1600Z-260315T1600Z/ Kona-Kohala-Big Island Interior-Big Island South-Big Island Southeast-Big Island East-Big Island North- 215 AM HST Fri Mar 13 2026 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST SUNDAY BIG ISLAND LOWER ELEVATIONS... * WHAT...Southwest winds 25 to 35 mph with gusts to around 50 mph expected Big Island lower elevations. * WHERE...Island wide strong gusty winds are possible, but areas most at risk are communities north and east of steep mountains. * WHEN...From 6 AM this morning to 6 AM HST Sunday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ RCB
1 follow-up statement
090 WWHW70 PHFO 132313 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 113 PM HST Fri Mar 13 2026 HIZ023-026-027-051>054-141215- /O.UPG.PHFO.WI.Y.0009.000000T0000Z-260315T1600Z/ /O.EXA.PHFO.HW.W.0005.000000T0000Z-260315T1600Z/ Kona-Kohala-Big Island Interior-Big Island South-Big Island Southeast-Big Island East-Big Island North- 113 PM HST Fri Mar 13 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SUNDAY BIG ISLAND LOWER ELEVATIONS... * WHAT...Southwest winds increasing this afternoon to 30 to 40 mph with gusts up to 60 mph Big Island lower elevations. * WHERE...Island wide strong gusty winds are possible, but areas most at risk are communities north and east of steep mountains including Kona and Kau Districts. * WHEN...Until 6 AM HST Sunday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ001-003-004-006-007-009>011-015>018-029>050-141215- /O.CON.PHFO.HW.W.0005.000000T0000Z-260315T1600Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West-Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala-Kipahulu-South Maui/Upcountry- South Haleakala- 113 PM HST Fri Mar 13 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY KAUAI COUNTY, OAHU, MAUI COUNTY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph Kauai County, Oahu, Maui County. * WHERE...Island wide strong gusty winds are possible, but areas most at risk are communities north and east of steep mountains. * WHEN...Until 6 AM HST Sunday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ022-028-141215- /O.CON.PHFO.HW.W.0005.000000T0000Z-260316T0400Z/ Haleakala Summit-Big Island Summits- 113 PM HST Fri Mar 13 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY HALEAKALA AND BIG ISLAND SUMMITS... * WHAT...Southwest winds 55 to 75 mph with gusts up to 110 mph Haleakala and Big Island summits. * WHERE...Haleakala Summit and Big Island Summits. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that winds at the summits are expected to be at least 56 mph, with gusts over 66 mph. Take necessary precautions to protect property. Travel to summit areas should be delayed until winds subside. && $$ ALMANZA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 12, 8:48 PM HST, 5 hours 27 minutes earlier.
Area forecast discussion, Mar 12, 8:48 PM HST, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 848 PM HST Thu Mar 12 2026 .SYNOPSIS... A powerful kona storm will near the state producing periods of hazardous weather impacts across the Hawaiian Islands through the weekend. Expect a combination of threats ranging from significant flash flooding, damaging winds, strong to severe thunderstorms, and snow and ice over the highest Big Island summits. Southerly to southwesterly winds will be strongest from Friday to Saturday and will produce damaging wind gusts. The highest threats for damaging winds remain along north and east of the island mountains. Unsettled wet weather conditions with decreasing southwesterly wind trends will continue into early next week. This kona storm begins to lift northward on Monday, and unsettled weather will start to ease across the Hawaii region. High pressure will build back in north of the state on Wednesday allowing trade winds to return spreading from north to south down the island chain. && .SHORT TERM UPDATE... A powerful kona storm remains in place northwest of the Hawaiian Islands this evening. The big picture satellite imagery shows several upper level lows and troughs rotating around the larger low pressure complex. The large scale weather threats will pulse up and down as each of these upper level troughs dig into the islands, producing smaller scale (mesoscale) convective heavy shower and thunderstorm banding features. The heaviest rainfall rates will fall along these developing small scale heavy rain bands. Additionally, any thunderstorms developing within these bands are capable of reaching up into the upper atmosphere and pulling down strong winds aloft down to the ground, producing strong and damaging wind gusts potentially ranging from 50 to 70 mph at times. These larger scale instability related trends will ramp up with the increasing wind speeds tonight through Saturday. Damaging winds and severe thunderstorm threats will also follow this time line. Flooding threats from heavy rain will continue and may develop at any time at least through Sunday morning. Current weather trends in this pattern will change rapidly, these threats to life and property will develop swiftly and can affect any location in the Hawaiian Islands. Postpone outdoor activities or travel if possible until early next week as the kona storm begins to drift northward away from the islands and the threat level across the state diminishes. && .PREVIOUS DISCUSSION... Latest satellite imagery shows a complex surface low 1500 sm northwest of Kauai with bands of widely scattered to numerous moderate thunderstorms along the eastern flank of the complex. One of these bands with isolated moderate thunderstorms is currently moving through the state producing widespread light to moderate showers along the the west Big Island coast moving north over the island of Maui. A brief break in the rain will occur after this band moves through rest of this afternoon with another band setting up right behind this one with a north northeast track. Latest high resolution model guidance shows moderate to heavy showers reorganizing and training from south to north over Kauai early this evening with the passage of this second band of showers. Increasing probability of moderate to heavy showers and thunderstorms will continue into the overnight hours as the kona low sags southeast and upper level dynamics intensifies, leading to showers intensifying and slowly spreading from Kauai to Oahu overnight and early morning Friday. Expect a well organized band of moderate to heavy showers to spread state wide Friday associated with the kona low. In addition, southwesterly winds will ramp up with winds speed up into the 50 to 70 MPH range around the 5,000 foot level as the kona low inches closer to the state. A High Wind Warning has been issued for the smaller islands and for the summits of Haleakala and the Big Island as strong southwesterly winds develop around Kauai and then spread through Maui County through the day Friday. A High Wind Watch for the lower elevations of the Big Island remains in effect as stronger winds may not arrive till Friday afternoon or evening thus will continue to monitor. Already saturated ground conditions and trees unaccustomed to southwest winds will fall and likely cause blocked roadways and lead to power outages. A Winter Storm Warning has been issued for the summits of the Big Island as increasing chances of precipitation and freezing temperature aloft will generate periods of heavy snow into the weekend. High levels of instability, wind shear and atmospheric forcing ingredients are all coming into focus over the islands from Friday through Saturday for a potential severe weather event. A Severe Thunderstorm Watch may be needed for Friday through Saturday time period. However, we will likely wait until we see these severe thunderstorm developing over the local area before pulling the trigger on this Severe Thunderstorm Watch with a short lead time measured in hours. Outside of terrain enhancing wind gusts any strong thunderstorms are capable of producing severe hurricane force wind gusts over islands or coastal waters through Saturday. From Saturday night to Sunday another upper level short wave trough passes over the islands leading to another upward pulse in moderate to heavy shower activity. Thunderstorms will also threaten the islands and become more of a flooding threat as decreasing upper level and surface wind speeds diminish the damaging wind gust threats. The threat for Flash Flooding will continue into the weekend due to both saturated soil conditions that more easily lead to ground runoff and flooding from even more moderate continuous rainfall rates. The highest flood threats across the state will favor southern and western slopes of all islands. These are typically the drier sides of the islands, less accustomed to heavy rain and flooding. Driving under these heavy shower bands will become challenging with ponding of water on area roadways. A Flood Watch continues for all Hawaiian Islands into Saturday, this Flood Watch may need to be extended in time as the heavy rainfall threat may linger into Sunday. Monday and Tuesday, the large kona storm begins to lift northward drifting slowly away from the Hawaiian Islands. This means wet weather continues, however moderate to heavy rainfall rates will decrease and southwest winds will gradually weaken through the first half of next week. By Wednesday, the latest long range guidance shows a high pressure system building back into position just north of the island chain, allowing a return to a typical trade wind weather pattern with more typical brief passing showers over windward mountain areas. && .AVIATION... Shower activity continues across the Hawaiian Islands tonight. Maui will see showers moving in by 10 PM, with the Big Island seeing showers after midnight. Expect widespread MVFR to IFR in showers, locally as low as LIFR. Winds will remain primarily out of the south. Southerly winds will become gusty and strong Friday, with widespread gusts up to and over 35 kts. AIRMET Sierra remains in effect all islands due to mountain obscuration. This is expected to in effect all night. AIRMET Tango remains in effect for moderate upper-level turbulence between FL240 and 360. This ongoing kona low should keep turbulence prevailing over the next few days. AIRMET Zulu is also in effect, as high clouds from these showers present icing concerns between 120 and FL260. This is also expected to continue through the night. && .MARINE... A powerful kona storm will continue to bring heavy rain, thunderstorms, and rough seas to the Hawaiian coastal and offshore waters into the weekend. Southerly winds will strengthen tonight into the weekend as a Gale Warning has been issued for the waters around Kauai and Oahu through Friday night. Winds are expected to near Maui County Saturday and Saturday night to near gale-force, so a Gale Watch has been posted for those areas during that time. These strong to gale- force winds will last into the weekend in association with a band of heavy showers and thunderstorms pushing eastward across the forecast area associated with the kona storm. A series of small, short to medium period west to west-northwest swells will bring small to moderate surf to north and west facing shores through the remainder of the week. Kauai will block some of this swell energy from reaching Oahu and Maui, but it will make it into the west facing shores of the Big Island. The next west- northwest swell is expected to build Friday into the weekend. Additionally, a small, medium period north swell originating from Alaska Peninsula gap winds is expected to arrive slowly through Friday and peak Saturday before gradually declining. Rough and choppy surf will continue along south-facing shores due to the southerly wind direction. These south winds will intensify tonight into Friday, causing south shore surf to build Friday into the weekend, likely reaching advisory levels. Once southerly winds diminish early next week, a small to moderate, long-period south swell generated by a gale force low east-southeast of New Zealand will arrive along south-facing shores and build into midweek. Choppy surf along east-facing shores will continue to trend downward and remain below seasonal levels as south to southeast winds prevail. && .HFO WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday afternoon for all Hawaiian Islands. High Wind Warning until 6 AM HST Sunday for Niihau, Kauai, Oahu, Molokai, Lanai, Kahoolawe, and Maui. High Wind Warning until 6 PM HST Sunday for Big Island Summits- Haleakala Summit. High Wind Watch from 6 AM HST Friday through late Saturday night for Big Island lower elevation areas. Winter Storm Warning until 6 PM HST Saturday for Big Island Summits. Gale Warning until 6 AM HST Saturday for Kauai Channel-Kauai Leeward Waters-Kauai Northwest Waters-Kauai Windward Waters-Oahu Leeward Waters-Oahu Windward Waters. Gale Watch from Saturday morning through Saturday evening for Alenuihaha Channel-Kaiwi Channel-Maui County Leeward Waters-Maui County Windward Waters-Oahu Windward Waters. && SHORT TERM UPDATE...Bohlin PREVIOUS DISCUSSION...Almanza AVIATION...Parker MARINE...Shigesato
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:36 PM HST | Winter Storm Warning | HFO | Hawaii | 67 hr |
| Mar 12, 2:50 PM HST | High Wind Warning | HFO | Hawaii, Honolulu, Kauai, Kalawao | 4 days |
| Mar 12, 2:54 PM HST | Gale Watch | HFO | 22 hr | |
| Mar 12, 2:54 PM HST | Gale Warning | HFO | 61 hr | |
| Mar 12, 4:20 PM HST | Areal Flood Advisory | HFO | Kauai | 20 hr |
| Mar 13, 2:04 AM HST | Areal Flood Advisory | HFO | Honolulu | 11 hr |
| Mar 13, 6:42 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 13, 6:46 AM HST | Areal Flood Advisory | HFO | Kalawao | 4 hr |
| Mar 13, 6:48 AM HST | Special Marine Warning | HFO | 54 min | |
| Mar 13, 6:50 AM HST | Areal Flood Advisory | HFO | Kalawao | 6 hr |
| Mar 13, 8:40 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 13, 10:20 AM HST | Special Marine Warning | HFO | 115 min | |
| Mar 13, 11:12 AM HST | Areal Flood Advisory | HFO | Hawaii | 7 hr |
| Mar 13, 11:26 AM HST | Special Marine Warning | HFO | 110 min | |
| Mar 13, 12:08 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 13, 12:22 PM HST | Flash Flood Warning | HFO | Honolulu | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.